Advanced Search
MyIDEAS: Login

Linear Quadratic Optimization for Models with Rational Expectations

Contents:

Author Info

  • Hans M. Amman

    ()
    (Eco, U. of Amsterdam)

  • David A. Kendrick

    ()
    (Eco, U. of Texas)

Abstract

We present a method for using rational expectations in alinear-quadratic optimization framework. Following the approach put forward by Sims, we solve the model through a QZ decomposition, which is generally easier to implement than the more widely used Blanchard-Kahn method.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.eco.utexas.edu/Ecopapers/wp9708.pdf
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Caroline Thomas)
Download Restriction: no

Bibliographic Info

Paper provided by The University of Texas at Austin, Center for Applied Research in Economics in its series CARE Working Papers with number 9708.

as in new window
Length: 11 pages
Date of creation: Jul 1997
Date of revision:
Handle: RePEc:tex:carewp:9708

Note: None
Contact details of provider:
Postal: Austin, Texas 78712
Phone: +1 (512) 471-3211
Fax: +1 (512) 471-3510
Email:
Web page: http://www.utexas.edu/cola/depts/economics/
More information through EDIRC

Related research

Keywords: Macroeconomics; Rational Expectations; stochastic optimization; numerical experiments;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Fisher, P. G. & Holly, S. & Hughes Hallett, A. J., 1986. "Efficient solution techniques for dynamic non-linear rational expectations models," Journal of Economic Dynamics and Control, Elsevier, vol. 10(1-2), pages 139-145, June.
  2. Hans M. Amman & David A. Kendrick, 1996. "The DUALI/DUALPC Software for Optimal Control Models: Introduction," CARE Working Papers 9602, The University of Texas at Austin, Center for Applied Research in Economics.
  3. Kydland, Finn E & Prescott, Edward C, 1977. "Rules Rather Than Discretion: The Inconsistency of Optimal Plans," Journal of Political Economy, University of Chicago Press, vol. 85(3), pages 473-91, June.
  4. Anderson, Gary & Moore, George, 1985. "A linear algebraic procedure for solving linear perfect foresight models," Economics Letters, Elsevier, vol. 17(3), pages 247-252.
  5. Ray C. Fair & John B. Taylor, 1980. "Solution and Maximum Likelihood Estimation of Dynamic Nonlinear RationalExpectations Models," NBER Technical Working Papers 0005, National Bureau of Economic Research, Inc.
  6. Blanchard, Olivier Jean & Kahn, Charles M, 1980. "The Solution of Linear Difference Models under Rational Expectations," Econometrica, Econometric Society, vol. 48(5), pages 1305-11, July.
  7. Hans M. Amman & David A. Kendrick, . "Computational Economics," Online economics textbooks, SUNY-Oswego, Department of Economics, number comp1, January.
  8. Amman, Hans M., 1990. "Implementing stochastic control software on supercomputing machines," Journal of Economic Dynamics and Control, Elsevier, vol. 14(2), pages 265-279, May.
  9. Amman, Hans M. & Kendrick, David A., 1998. "Computing the steady state of linear quadratic optimization models with rational expectations," Economics Letters, Elsevier, vol. 58(2), pages 185-191, February.
  10. Amman, Hans M. & Neudecker, Heinz, 1997. "Numerical solutions of the algebraic matrix Riccati equation," Journal of Economic Dynamics and Control, Elsevier, vol. 21(2-3), pages 363-369.
  11. Amman, Hans M. & Kendrick, David A. & Achath, Sudhakar, 1995. "Solving stochastic optimization models with learning and rational expectations," Economics Letters, Elsevier, vol. 48(1), pages 9-13, April.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Dennis, Richard, 2007. "Optimal Policy In Rational Expectations Models: New Solution Algorithms," Macroeconomic Dynamics, Cambridge University Press, vol. 11(01), pages 31-55, February.
  2. Hans M. Amman & David A. Kendrick, 1997. "Computing the Steady State of Linear Quadratic Optimization Models with Rational Expectations," CARE Working Papers 9707, The University of Texas at Austin, Center for Applied Research in Economics.
  3. Ray Fair, 2003. "Optimal Control and Stochastic Simulation of Large Nonlinear Models with Rational Expectations," Computational Economics, Society for Computational Economics, vol. 21(3), pages 245-256, June.
  4. Hans M. Amman & David A. Kendrick, 2003. "A Classification System for Economic Stochastic Control Models," Computing in Economics and Finance 2003 114, Society for Computational Economics.
  5. Kendrick, David A., 2005. "Stochastic control for economic models: past, present and the paths ahead," Journal of Economic Dynamics and Control, Elsevier, vol. 29(1-2), pages 3-30, January.
  6. Amman, Hans M. & Kendrick, David A., 2003. "Mitigation of the Lucas critique with stochastic control methods," Journal of Economic Dynamics and Control, Elsevier, vol. 27(11), pages 2035-2057.
  7. Francesco Carravetta & Marco Sorge, 2010. "A “Nearly Ideal” Solution to Linear Time-Varying Rational Expectations Models," Computational Economics, Society for Computational Economics, vol. 35(4), pages 331-353, April.
  8. D.A. Kendrick & H.M. Amman & M.P. Tucci, 2008. "Learning About Learning in Dynamic Economic Models," Working Papers 08-20, Utrecht School of Economics.
  9. Luisa Corrado & Sean Holly, 2006. "The Linearisation and Optimal Control of Large Non-Linear Rational Expectations Models by Persistent Excitation," Computational Economics, Society for Computational Economics, vol. 28(2), pages 139-153, September.
  10. Pedro Francisco Páez, 2005. "Are the Washington Consensus Policies Sustainable? Game Theoretical Assessment for the Case of Ecuador," Working Paper Series, Department of Economics, University of Utah 2005_07, University of Utah, Department of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:tex:carewp:9708. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Caroline Thomas).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.